MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 3; HIP STEM CEMENTLESS

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 3; HIP STEM CEMENTLESS
Model Number 01.12.023
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery following suspected liner wear and stem loosening 14 years and 4 months after primary.
 
Additional Manufacturer Narrative
Batch review performed on 12 may 2022.Lot 072771: (b)(4) items manufactured and released on 03-jan-2008.Expiration date: 2012-10-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event since 2013.Additional component involved: liner: cc e cc light 01.26.3244stt flat pe liner ø 32 / e (k103352) lot 072321: (b)(4) items manufactured and released on 20-nov-2007.Expiration date: 2012-09-30.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any similar reported event since 2013.Clinical evaluation performed by medical affairs department about 14 years after primary cementless tha the pe insert is worn and the stem loosened, with a visible presence of osteolysis that may have been induced as a reaction to wear debris.Gender, age, and activity of the patient were not reported.A standard pe inlay had been chosen at primary surgery.The presence of wear after 14 years in a standard pe inlay is rather normal and described in the literature; in this case, the insert was not completely worn out but the osteolytic reaction made the revision necessary.Visual inspection performed by r&d project managers from the inspection of the liner, signs of removal were present.The signs are related to the extraction of the liner, both the worn wall and the hole, caused by using the extraction screw.From the received parts it was difficult to evaluate the signs related to a potential wear and is not possible to determine with certainty the root cause of the event.Regarding the stem it is evaluated that whole ha coating on the stem body has been completely absorbed by patient bone as executed.Some signs and scratches with burns are present on the neck surface, probably due to revision surgery.A possible root cause of the stem loosening should be the osteolysis due to the pe liner wear as reported.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 3
Common Device Name
HIP STEM CEMENTLESS
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key14571958
Report Number3005180920-2022-00417
Device Sequence Number20103204
Product Code JDI
UDI-Device Identifier07630030802041
UDI-Public07630030802041
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2012
Device Model Number01.12.023
Device Catalogue Number01.12.023
Device Lot Number072771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2022
Initial Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown